Frequent Urination / Tingling Cold Feet

Question

Hey there. I'm a 22 year old male and I weigh 130 pounds. I started meds 2 1/2 weeks ago, and am on Kaletra (twice a day), Saquinavir (twice a day) and Truvada (once a day).

I've been experiencing some tingling/coldness in my feet which seems to have gotten worse as of yesterday, a bit of tingling in my hands, and more frequent urination, particularly at night (I do take my meds with a glass of water before bed). I am going to talk to my doctor in 2 days, but I'm wondering how serious this is and what you think.

I'm also trying not to freak out about lipodystrophy. It just sounds horrible. How common is it, considering the drugs that I'm on?

Thanks :)

Answer

Your symptoms could be related to mild peripheral neuropathy, vasospasm of blood vessels, stress, and other conditions. Those problems are seen fairly frequently in persons with HIV +/- treatment. Increased urination at night can be due to increased fluid intake and bladder irritability after starting HIV medications as well as from other causes (infection, diabetes. prostate enlargement, and many other conditions). If the symptoms worsen then a call to your HIV specialist would be wise otherwise you can probably safely wait for your appointment in 2 days. KH